I work in healthcare and I tend to be really good at calming down irate patients. If this situation ever happens again, i would point out that medical errors happen all the time, and giving her the wrong medication because of a misunderstanding in spelling or pronounciation could result in serious injury or death. There are lots of medicines out there that look and sound the same that are vastly different medications. For instance, naproxen is an anti-inflammatory pain medication, and is sold over-the-counter as aleve (though prescriptions are still written for it in stronger concentrations). However, naloxone, which can sound the same, and look the same on paper, is an opioid used as an antidote to morphine and heroin in overdose situations. The two drug names sound and look similar, and a person unfamiliar with naloxone might think that whomever had written that word had meant to write naproxen, and had simply misspelled it.
Also, people have the same name all the time. I heard of one story when I was doing a clinical in labor and delivery where there were two mothers with the exact same name, differing by only a letter, and the same birth year (different days). One was getting her tubes tied after her birth, the other wasn't. They had different doctors, but frequently had the same people caring for both of them. One nurse who had worked with them said that they were identifying them by specifying "this one has an e in her name, and is NOT having a tubal" and "this one has no e in her name, and IS getting a tubal". Their care in making sure they had the right patient prevented the possible disaster of giving the tubal to the wrong woman.
These are only two examples, but millions of medical errors are made EVERY DAY because of similar mistakes. Seriously, studies have shown that the amount of medication errors every day is equivalent to something like a plane crash a day or something similar (I can look up the study if you want). So, when someone complains to you that you should know the name of their drug, remind them that you are looking out for their safety by being extra sure that the medication they are asking for is the medication you're going to be giving them. By not being able to spell the medication for you, it is unclear whether she even needed the medication anymore. And seriously, in the course of one shift I can forget details like that about patients. A busy endocrinology office needs to have those safeguards in place.
to you for keeping your cool and standing your ground. You did a great job and are a boon to the profession.